Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Given Losartan and atenolol for high blood pressure. Lost weight. Give the remedy to wean off losartan?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 93 Questions
I am on Losartan/HCTZ 50/12.5 and atenolol 50 mg for HBP. I've lost some weight and now my blood pressure is typically around 105/65. How should I wean off of the losartan?
Posted Sat, 17 Aug 2013 in General Health
Answered by Dr. Rene Gerard Cruz Galera Jr 1 hour later

Thank you for your question.

I am glad that you have lost some weight and that you have normalized your blood pressure. Losing weight will also help control and maintain your blood pressure so I wish you congratulations and I hope you maintain the good job!

Before I answer your question, could you, please, provide me the following information:
1) what was your BP range before you got it back to normal?
2) how long have you been on the Losartan/HCTZ and atenolol combination?
3) how much weight did you lose and what is your current weight?
4) do you have any other diseases like diabetes, other than your past medical history of GAD?

Thank you and I am very eager to hear from you soon!

Dr. Galera
Above answer was peer-reviewed by
Follow-up: Given Losartan and atenolol for high blood pressure. Lost weight. Give the remedy to wean off losartan? 6 days later
My blood pressure range prior to the meds was 150/90.
I have been on the losartan/HCTZ combo for about a year.
I lost about 20 pounds and my current weight is 205.
I have no other diseases.
Thank you!
Answered by Dr. Rene Gerard Cruz Galera Jr 24 minutes later

Thank you for getting back to me.

I am glad that, with your compliance to medications and weight loss, you have managed to control your blood pressure.

You mentioned that your blood pressure prior to the medications was 150/90. Was this your highest blood pressure ever recorded?

Were there any instances when your BP shot up and you had to take sublingual tablets?

If you experience BP spikes from time to time, I would suggest that you maintain the losartan/HCTZ combination.

Eagerly awaiting your reply,

Dr. Galera
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor